MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD MICRO CHPV W RICKHAM UNITIZED

INTEGRA LIFESCIENCES MANSFIELD MICRO CHPV W RICKHAM UNITIZED
Catalog Number 823113
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Memory Loss/Impairment (1958); Pain (1994); Blurred Vision (2137)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported: "item malfunctioned and had a brain bleeding twice that caused her 2 emergency surgeries.Due to this problem she has loss her vision had a blur vision and has a short term memory.She is considered a handicapped and disabled because of her traumatic injury.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve (id 823113) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.However, a probable root cause for the reported complaint is due to biological debris and protein build up interfering with the device.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Linked to mfg report number: 3013886523-2021-00259.Additional information received provided by patient: confirm the specific failure of the hakim valve: "valve was surgically placed on (b)(6) 2018.First bleed started about three weeks later." "due to these surgery i am considered disabled due to traumatic brain injury due to the input of this faulty device.I have been on fmla since 2018 yearly due to head pain that rarely goes away.I had to have 2 years of counseling and i am on anxiety medicine forever.No short term memory so i will never be promoted because i can¿t hold on to any new information.I can no longer drive at night due to the glare causing complete blindness.I can¿t see anything beside me due to no peripheral vision.The muscles in my jaw were cut during the last surgery so jaw pain is regular.I no longer smile because i can¿t tell when i am smiling because it is numb most days.I have nothing to smile about anyway.I can¿t walk but a few feet without falling due to my gait." "instead of contacting your company they have spent the majority of the time covering this problem up.Covid help them out because they couldn¿t meet with me.I went to my daughter¿s wedding in march 2023 in miami florida.During my visit i fell while stepping off a curb, when i returned home my neurologist ordered a ct scan.They discovered the shunt was still in my head! (see ct scan pdf) this is probably why i have burning sensations all the time and pain every time the weather changes.Those things did not happen prior to the implant of the device." ct impression: 1.Unchanged subdural hematoma over the right cerebral convexity.Interval removal of the right subdural drainage tube.2.Unchanged right to left midline shift.Implanted area: ventricle laterality: right implanted on: (b)(6) 2018 number implanted: 1.Status: implanted manufacturer: j&j codman instrument div model#: 823113 lot number: 171548.Impression: 1.Interval development of an acute chronic subdural hemorrhage with maximum thickness overlaying the right frontal lobe measuring up to 1.4cm.There is resulting local mass effect upon the right cerebral hemisphere as well as approximately midline shift.2.Stable appearance of the frontal approach ventriculostomy drainage catheter without evidence of hydrocephalus.3.Additional findings as details above comparison: (b)(6) 2018 technique: multiple axial ct images obtained from the skull base to vertex without iv contrast.Findings: minimal right subdural hematoma.White matter is grossly intact.No intercranial mass, mass effect, or midline shift.Ventricles: slitlike ventricles.Visualized paranasal sinuses: clear.Visualized mastoid air cells: clear calvarium: intact impression: right subdural hematoma and post craniotomy changes.Short axis of the subdural collection is less than a centimeter.Slitlike ventricles in the setting of a shunt tube.Impression: 1.No acute intracranial hemorrhage.Intact calvarium 2.Unchanged right frontal approach vp shunt catheter as detailed above.No acute hydrocephalus.Additional information received from the patient: technique: multiple axial ct images obtained from the skull base to vertex without iv contrast.Findings: intracranial hemorrhage: no intracranial hemorrhage.Ventricles: unchanged right frontal approach vp shunt catheter ends in frontal horn of left lateral ventricle.No hydrocephalus.Midline shift: none.Calvarium: unchanged prior right craniotomy.No acute skull fractures.Brain mass: no intracranial mass or mass effect.White matter: white matter is grossly intact.Visualized paranasal sinuses: clear.Visualized mastoid air cells: clear technique: multiple axial images obtained from the skull base to the vertex without iv contrast were obtained on 7/30/2018 8:01 am findings: interval removal of the right subdural drainage tube.A right frontal approach shunt catheter remains in place, tip crossing the midline abutting the left basal ganlia.Unchanged subdural hematoma over the right cerebral convexity measuring up to 10mm in thickness over the right frontal lobe.Unchanged right to left midlines shift of approximately 5 to 6 mm.No evidence of hydrocephalus.Partially empty sella.No evidence of acute large territory infarct by ct criteria.No definite new areas of hemorrhage.Paranasal sinuses: visualized paranasal sinuses are clear.Mastoid air cells: clear calvarium: intact.
 
Event or Problem Description
Na.

Brand Name
MICRO CHPV W RICKHAM UNITIZED
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18302511
Report Number3013886523-2023-00441
Device Sequence Number16950247
Product Code JXG
UDI-Device Identifier10381780519164
UDI-Public10381780519164
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer01/30/2024
03/14/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date02/21/2024
04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale